MAUDE Adverse Event Report: ALCON RESEARCH, LLC OPTI-FREE PUREMOIST MULTI-PURPOSE DISINFECTING SOLUTION; ACCESSORIES, SOFT LENS PRODUCTS

ALCON RESEARCH, LLC OPTI-FREE PUREMOIST MULTI-PURPOSE DISINFECTING SOLUTION; ACCESSORIES, SOFT LENS PRODUCTS
Catalog Number 0003610003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Eye Burn (2523); Eye Irritation (4803)
Date of Event 11/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Initially reported by a non-health care professional who experienced chemical burns to the cornea immediately upon use and was unable to see clearly for several days.The consumer required emergency care for two times, and upon follow up with ophthalmologist consumer was diagnosed as bilateral eye irritation.Consumer was prescribed with conjunctival injection, dexamethasone, fluorescein, diphenhydramine, oxycodone hydrochloride, alcaine.The use of the product was discontinued.The current status of the consumer's eye was unknown at the time of this report.Additional information has been requested but not yet received.
 
Additional Manufacturer Narrative
H.3., h.6.: the complaint sample has not returned for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
H.3., h.6.: the actual complaint product was not returned for evaluation.A review of production information, complaint history, and servicing was performed and did not reveal any potential contributing factors to the complaint.There was no nonconformity or deviations during the manufacturing process which related to the nature of the complaint.The root cause could not be determined.The manufacturer internal reference number is: (b)(4).

Brand Name
OPTI-FREE PUREMOIST MULTI-PURPOSE DISINFECTING SOLUTION
Common Device Name
ACCESSORIES, SOFT LENS PRODUCTS
Manufacturer (Section D)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer (Section G)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20735354
Report Number1610287-2024-00053
Device Sequence Number18331890
Product Code LPN
UDI-Device Identifier00300650361033
UDI-Public(01)00300650361033(17)261231(11)240126(10)12999
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K102860
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number0003610003
Device Lot Number12999
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date02/20/2025
Date Device Manufactured01/26/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexUnknown